Posted by Mar
on January 29, 2000 at 12:36:54:
My huband is 44 and has high blood pressure and history of heart disease in his family. His mother had her first heart attack in her 50's and died of heart related problems a year ago at 71. My husband began having high BP, as she did, at the age of 35.
Until a month ago, my husband was on Zestril. This seemed to control his BP pretty well. However, over the past 3 years his blood creatinine level has increased indicating kidney problems, then his potassium became high. The dostor took him off of Zestril and put him on Atacand. The kidney and potassium problems cleared up almost immediately, but the Atacand was not controlling his BP as well as the dr. would have liked (though my husband said it was coming down slowly), so he added Lopressor. He has felt terrible - light-headed and feeling like his heart isn't keeping up at work and his BP is not lowering really, but staying around 150/95-110. The dr.(through the nurse) told him to go off the lopressor and onto Tenex. After reading the side effects (there are many) I am not sure this is a good idea, and feel he would have increased problems similar to the Lopressor. Any suggestions? Has anyone had similar problems with any of these drugs? i am afraid he is heading for a heart attack or stroke if this is not resolved soon.